Medical Specialty >> Nephrology

Doctors Lounge - Nephrology Answers

Back to Nephrology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/09/2017.

Forum Name: Miscellaneous Nephrology Topics

Question: glucosomine causing erection and ejaculation problems


 chopper1 - Mon Sep 15, 2008 10:46 pm

My boyfriend is a weightlifter and takes glucosomine for his joints, but it is causing problems with him holding an erection and ejaculation. I have researched the problem and found nothing. I am wondering could this be something else that may be combining with the glucosomine in his body doing this or what? When he stops taking the glucosomine, he has no problems. So, I'm thinking it is the glucosomine, right? Is there something else he can take such as shark cartilage for his joints that won't cause this problem. Help please?!
 Dr. Safaa Mahmoud - Wed Nov 12, 2008 10:17 am

User avatar Hello,

Glucosamine is used to treat of arthritis, mainly the mild forms. Some supplement products were reported later at the post-market period to have possibly harmful impurities that caused side effects.

So, it is always better to check with the pharmacist or the doctor in regard to the particular brand in use.

You cab also check the FDA website about any product for safety or effectiveness. To my knowledge, glucosamine has not been evaluated by the FDA for safety, effectiveness, or purity so; potential risks and/or benefits of glucosamine are still to be defined.

I would advise you to convince him get checked by his doctor; it could be also due to a physical or mental stress.

Please keep us updated.
Best regards.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us